MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565010
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallflex duodenal stent was to be implanted to treat a duodenal obstruction during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2021.During the procedure, the stent was able to be deployed; however, it was noted that the stent became unraveled.The stent was removed using grasper forcep.The procedure was completed with another wallflex duodenal stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Blocks d7a, e1 (initial reporter's title, first name, last name), e3 (occupation) and h8 have been updated with additional information received on march 01, 2021.Block h6: medical device problem code a0406 captures the reportable event of stent material deformation.Block h10: a wallflex duodenal stent and delivey system were received for analysis.Visual examination of the returned device found the stent wire unraveled and deformed.The outer blue sheath was kinked approximately at 33 cm from the deployment hub.The stainless steel handle was slightly bent.The inner sheath was kinked near the middle ro marker.A media inspection was performed based on the photo provided by the complainant and noted that the wires of the stent unraveled.No other issues were noted to the stent and delivery system.The damages noted to the device were likely due to procedural factors encountered during the procedure.It may be that the interaction of the device with the scope, the technique used by the user, and/or the patient anatomy, limited the performance of the device and could have caused the resistance felt during stent deployment.The excessive force applied to the delivery system might have caused kink in the handle, in the inner and outer sheath.The reported event of stent material deformation was confirmed; the wires of the stent were unraveled.Most likely, anatomy of the patient (malignant duodenal obstruction) contributed to stent deformation.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to patient condition.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/ product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallflex duodenal stent was to be implanted to treat a duodenal obstruction during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6), 2021.During the procedure, the stent was able to be deployed; however, it was noted that the stent became unraveled.The stent was removed using grasper forcep.The procedure was completed with another wallflex duodenal stent.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11385878
Report Number3005099803-2021-00790
Device Sequence Number3444074
Product Code MUM
UDI-Device Identifier08714729456483
UDI-Public08714729456483
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2022
Device Model NumberM00565010
Device Catalogue Number6501
Device Lot Number0026428878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;